Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to get rid of dark pigmentation on the cheeks?

Answered by
Dr.
Dr. Rohit Batra

Dermatologist

Practicing since :2003

Answered : 304 Questions

default
Posted on Wed, 2 Jan 2013 in Pigmentation Problems
Question: Hi, I've got dark pigmentation on both sides of my cheeks, and only at the bottom area. I'm not able to say how it came about. Plus, on the left bottom side of my cheek (near to my mouth) at the said pigmented area, there is a dark raised lump about 2 inches in length. Although not very noticeable, it has bothered me. The raised lump is dark and soft to the touch. It is not mobile, and I am not sure if there is anything underneath causing the area to raise up. Can you explain what is causing this lump and how can I go about to get rid of it?
doctor
Answered by Dr. Rohit Batra 3 hours later
Hi,

Thanks for your query to XXXXXXX

The lump in the photograph can result from an infection, trauma or reaction. Acne at the site can be the commonest thing. A closed examination and palpation, and at times a biopsy from the lesion can only help in reaching a confirmed diagnosis.
Any pigmentation has a component of sun exposure and hence sun avoidance is a must.
Pigmentation alone can be cleared with topical preparations like Modified Kligmans Formula or Kojic Acid creams.
I would suggest you to visit a Dermatologist in person for a confirmatory diagnosis.

Regards

Dr.Rohit Batra

Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
default
Follow up: Dr. Rohit Batra 41 hours later
Hi Doctor,

Thank you for your reply. Really appreciate. I feel relieved now after knowing it is not something life-threatening like skin cancer.

But, I've got a few follow-up questions with regards to your reply. First, I would like to say that you are quite right about acne. Previously I've had bunches of acne at the site of the lump. After it was healed, there were a dark spot on it, caused by all those healed acne. I thought I could try a natural remedy, so I mixed lime with water and applied the lime water to the spot. Sometimes I applied it vigorously, at other times, gently. But then, I did not weaken the lime solution with more water. Mostly, I used lime juice itself with a little bit of water. I tried it for a week. There were no results, but then, about a day later, the dark spot raised up and it became some sort of a lump. I guess it was my skin's reaction with the lime.

It has been a few months since I used the lime water, but the lump remained. It got me worried then. Could a reaction lasts that long?

Anyway, if it was true the lump was caused by a reaction to lime, what would a dermatologist do to it? What kind of procedures will he perform?

I look forward to your reply. Thank you doctor.
doctor
Answered by Dr. Rohit Batra 22 hours later
Dear,
Thanks for your follow up query.

It seems that you are suffering from a cyst like growth, which can occur in acne. Any cyst like growth needs a minor surgical intervention. At times injecting medicines like steroids in the cyst can help reduce the same.

A reaction like that with limewater as in your case could have led to inflammation and resulted in cyst formation. A cyst once formed remains palpable for long.

I would suggest you to visit a dermatologist in person and discuss the modalities for its cure which suits you best.

Regards
Dr Rohit Batra

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Acneiform eruptions

doctor1 MD

I was on Yasmin birth control for about 16 years and decided to stop taking it a couple of months ago. This is actually the third time I've stopped over the years because each time I do, I get a bumpy rash behind my ears, on the side of my neck, and on my forehead. It doesn't appear as normal acne does and progressively gets worse and itches. Why would this be happening each time I stop?

doctor1 MD

Hi, I have been using otocomb ointment on some acne sores on my face now for about 4 years. It ususally clears them up in a couple of days and I just use this every 2nd night on the spots only. But I think it is causing some pigmentation problems on my face now. Could this be the cause of it? Thanks

doctor1 MD

I used to get red rashes on the face when I consulted a dermatologist she proscribed hhzole .. everything went away but when I discontinued to use, they reappear.. So I continued to use it for almost 2 years after which I realised it was wrong so I stopped. Its been over a year now. Now I m starting to get those reaches again with big acne. I m worried my skin is getting worse . please help

doctor1 MD

Hi there, I started taking birth control May 2012 and I stopped taking in November 2013. In March 2013 I noticed a lump above my right breast. In July 2013 I had it removed for precautionary measures. I decided in November 2013 that I would stop taking it. This year, starting in February till now, I have had many issues with acne/cystic acne around my mouth/jawline. I am debating to go back on the pill to help with this acne, however, I do not want to get another lump (in case that was what caused the first one). Please advise.

doctor1 MD

My face has broke out looks a little like pimples . My scalpe is very dry and itches.

doctor1 MD

What does Anthralin do for Alopecia Barbae. I have Barbae on 3spots each 1 X 0.5 inch. happened all within 2 months. I tried Kenalog, and topical steroid cream, not much difference i see. it s been only 1 injection and 1 month of topical steroid...

doctor1 MD

I use olay total effects cleanser, day cream and night cream regularly. Very often painfull red bumps and itching are developing on my face. Please suggest a solution. I am presently 36 years old.